Alert archive / California / High Wind Watches in 2011
High Wind Watch 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 27, 2011, 3:11 PM PDT for Inyo County, California. It took effect at Apr 28, 2011, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 3:11 PM PDT (22:11 UTC)
- In effect from
- Apr 28, 2011, 3:00 PM PDT
- Expired
- Apr 28, 2011, 4:30 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3409 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS75 KVEF 272211 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 311 PM PDT WED APR 27 2011 .WINDS WILL INCREASE AGAIN ACROSS THE SOUTHERN SIERRA AND MOJAVE DESERT THURSDAY AFTERNOON AND THURSDAY NIGHT IN RESPONSE TO A PACIFIC LOW PRESSURE SYSTEM BRUSHING NORTHERN CALIFORNIA. CAZ523-524-280530- /O.NEW.KVEF.WI.Y.0032.110428T2200Z-110429T1400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 311 PM PDT WED APR 27 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 7 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 7 AM PDT FRIDAY. * WINDS: SUSTAINED FROM THE SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON THEN PEAK DURING THE EVENING FOLLOWED BY A GRADUAL DECREASE AFTER MIDNIGHT. * LOCATIONS: FORT IRWIN...BARSTOW...MOUNTAIN PASS...MOJAVE NATIONAL PRESERVE. * IMPACTS: A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...ESPECIALLY ON NORTH-SOUTH ROADS. && $$ CAZ519-520-280530- /O.NEW.KVEF.HW.A.0017.110428T2200Z-110429T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 311 PM PDT WED APR 27 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE OWENS VALLEY AND EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING. * WINDS: FAVORABLE CONDITIONS WILL DEVELOP FOR DOWNSLOPE WINDS. WEST WINDS GUSTING OVER 58 MPH ARE POSSIBLE ALONG WESTERN SECTIONS OF THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS. GUSTS OVER 70 MPH ARE POSSIBLE IN THE EASTERN SIERRA SLOPES ABOVE 5000 FEET. * TIMING: WEST WINDS WILL INCREASE IN THE AFTERNOON WITH THE PEAK PERIOD EXPECTED IN THE EARLY TO LATE EVENING. DOWNSLOPE CONDITIONS WILL BECOME LESS FAVORABLE AFTER MIDNIGHT INTO EARLY FRIDAY MORNING. * LOCATIONS: WESTERN SECTIONS OF THE OWENS VALLEY AND HIGHWAY 395. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS NEAR DRY LAKES COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE POTENTIAL DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 IN THE OWENS VALLEY. && $$ JA
2 follow-up statements
687 WWUS75 KVEF 280504 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1004 PM PDT WED APR 27 2011 .WINDS WILL INCREASE AGAIN ACROSS THE SOUTHERN SIERRA AND MOJAVE DESERT THURSDAY AFTERNOON AND THURSDAY NIGHT IN RESPONSE TO A PACIFIC LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN CALIFORNIA INTO NORTHERN NEVADA. CAZ523-524-281500- /O.CON.KVEF.WI.Y.0032.110428T2200Z-110429T1400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 1004 PM PDT WED APR 27 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 7 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 7 AM PDT FRIDAY FOR NORTHERN SAN BERNARDINO COUNTY. * WINDS: SUSTAINED FROM THE SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON THEN PEAK DURING THE EVENING FOLLOWED BY A GRADUAL DECREASE AFTER MIDNIGHT. * LOCATIONS: FORT IRWIN...BARSTOW...MOUNTAIN PASS...MOJAVE NATIONAL PRESERVE. * IMPACTS: A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS... ESPECIALLY ON NORTH-SOUTH ROADS. && $$ CAZ519-520-281500- /O.CON.KVEF.HW.A.0017.110428T2200Z-110429T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 1004 PM PDT WED APR 27 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. * WINDS: FAVORABLE CONDITIONS WILL DEVELOP FOR DOWNSLOPE WINDS. WEST WINDS GUSTING OVER 58 MPH ARE POSSIBLE ALONG WESTERN SECTIONS OF THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS. GUSTS OVER 70 MPH ARE POSSIBLE IN THE EASTERN SIERRA SLOPES ABOVE 5000 FEET. * TIMING: WEST WINDS WILL INCREASE IN THE AFTERNOON WITH THE PEAK PERIOD EXPECTED IN THE EARLY TO LATE EVENING. DOWNSLOPE CONDITIONS WILL BECOME LESS FAVORABLE AFTER MIDNIGHT INTO EARLY FRIDAY MORNING. * LOCATIONS: WESTERN SECTIONS OF THE OWENS VALLEY AND HIGHWAY 395. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS NEAR DRY LAKES COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE POTENTIAL DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 IN THE OWENS VALLEY. && $$
660 WWUS75 KVEF 281130 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 430 AM PDT THU APR 28 2011 .WINDS WILL INCREASE AGAIN ACROSS THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND MOJAVE DESERT THIS AFTERNOON THROUGH TONIGHT IN RESPONSE TO A PACIFIC LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN CALIFORNIA INTO NORTHERN NEVADA. CAZ520-281230- /O.CAN.KVEF.HW.A.0017.110428T2200Z-110429T1400Z/ OWENS VALLEY- 430 AM PDT THU APR 28 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WATCH. WIDESPREAD STRONG DOWNSLOPE WIND GUSTS THAT WOULD IMPACT HIGHWAY 395 ARE NOT ANTICIPATED SO THE HIGH WIND WATCH HAS BEEN CANCELLED. THERE MAY BE SOME GUSTS AROUND 45 MPH NEAR CANYON OPENINGS OF THE WESTERN FOOTHILLS. $$ CAZ519-282215- /O.UPG.KVEF.HW.A.0017.110428T2200Z-110429T1400Z/ /O.EXA.KVEF.WI.Y.0032.110428T2200Z-110429T1400Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 430 AM PDT THU APR 28 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: FAVORABLE CONDITIONS WILL DEVELOP FOR DOWNSLOPE WINDS AT HIGHER ELEVATIONS OF THE EASTERN SIERRA SLOPES. WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * TIMING: WEST WINDS WILL INCREASE THIS AFTERNOON WITH THE PEAK PERIOD EXPECTED IN THE EARLY TO LATE EVENING. DOWNSLOPE CONDITIONS WILL BECOME LESS FAVORABLE AFTER MIDNIGHT INTO EARLY FRIDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...CANYONS ABOVE 5000 FEET. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE POTENTIAL DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 IN THE OWENS VALLEY. && $$ CAZ523-524-282215- /O.CON.KVEF.WI.Y.0032.110428T2200Z-110429T1400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS 430 AM PDT THU APR 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT FRIDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. * WINDS: SUSTAINED FROM THE WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE THIS AFTERNOON THEN PEAK DURING THE EVENING FOLLOWED BY A GRADUAL DECREASE AFTER MIDNIGHT. * LOCATIONS: FORT IRWIN...BARSTOW...MOUNTAIN PASS...MOJAVE NATIONAL PRESERVE. * IMPACTS: A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS... ESPECIALLY ON NORTH-SOUTH ROADS. && $$ PIERCE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 27, 10:00 AM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 10:00 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT WED APR 27 2011 .SYNOPSIS...AS HIGH PRESSURE MOVES OVER THE AREA TODAY EXPECT LIGHTER WINDS AND BELOW NORMAL TEMPERATURES. THE NEXT LOW PRESSURE SYSTEM WILL IMPACT THE REGION THURSDAY THROUGH SATURDAY. THE MAJORITY OF THE PRECIPITATION SHOULD STAY TO THE NORTH BUT EXPECT STRONG WINDS TO ONCE AGAIN AFFECT MOST OF THE AREA. COOLER TEMPERATURES AND DRY CONDITIONS CAN BE EXPECTED OVER THE WEEKEND. && .UPDATE...NO SHORT TERM FORECAST CHANGES ARE NEEDED AS NORTH WINDS DECREASE TODAY AND TRANQUIL WEATHER HOLDS THROUGH THURSDAY. THE MAIN FORECAST CONCERN WILL BE WEST WINDS DEVELOPING ACROSS THE WESTERN MOJAVE DESERT AND SOUTHERN SIERRA LATE THURSDAY THEN THE POTENTIAL FOR WIDESPREAD STRONG POST FRONTAL NORTHWEST WINDS FRIDAY AFTERNOON AND EVENING. THE CURRENT TRENDS ARE OKAY BUT SOME ADJUSTMENTS WILL LIKELY BE NEEDED ON THE RELATED DETAILS FOR THIS AFTERNOON. && .AVIATION...FOR MCCARRAN...WINDS WILL PRIMARILY BE NORTHEAST AT 7-10 KTS THROUGH AROUND 22Z THIS AFTERNOON EXCEPT AS HIGH AS 10-12 KTS WITH HIGHER GUSTS THROUGH 18 OR 19Z. WINDS ARE EXPECTED TO SHIFT MORE EAST TO EAST-SOUTHEAST BY MID AFTERNOON AND THEN SOUTH TO SOUTHWEST BETWEEN 03Z AND 06Z THURSDAY. A FEW CLOUDS AOA 25K FEET AT TIMES THROUGH TONIGHT. A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH THE LAS VEGAS VALLEY FRIDAY EVENING. GUSTY SOUTHWEST WINDS ARE EXPECTED AHEAD OF IT WITH EVEN STRONGER NORTHWEST TO NORTH WINDS BEHIND IT. THE POTENTIAL FOR GUSTS OF AT LEAST 35 KTS LOOKS TO EXIST THEN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY NORTHEAST WINDS ACROSS CLARK...LINCOLN... MOHAVE...SOUTHERN NYE AND EASTERN SAN BERNARDINO COUNTIES THROUGH THIS AFTERNOON AT 6-12 KTS EXCEPT 12-18 KTS IN THE COLORADO RIVER VALLEY. ACROSS INYO AND NORTHWESTERN AND CENTRAL SAN BERNARDINO COUNTY WINDS WILL FOLLOW MORE TYPICAL DIURNAL DIRECTIONAL TRENDS AT SPEEDS OF 6-12 KTS. FEW-SCT CLOUDS AOA 25K FEET AT TIMES. A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT BRINGING MORE GUSTY WINDS TO THE AREA. && .PREV DISCUSSION... 328 AM PDT WED APR 27 2011 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SATELLITE SHOWS CLEAR SKIES ACROSS THE AREA EARLY THIS MORNING ALONG WITH LIGHT WINDS. TODAY WILL BE THE BEST DAY OF THE WEEK TO GET OUT AND ENJOY A NICE BRISK WALK OR A ROUND OF GOLF. FLAT RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN AND MOJAVE DESERT WILL TRANSLATE TO LIGHTER WINDS WHILE TEMPERATURES WILL REMAIN BELOW NORMAL. RIDGE WILL QUICKLY MOVE EAST TONIGHT WITH OUR NEXT TROUGH ENTERING THE PACIFIC NORTHWEST. TROUGH WILL GRADUALLY WORK SOUTH AND HAVE ENOUGH INFLUENCE TO BRING BACK STRONGER SOUTHWEST WINDS ACROSS THE MOJAVE DESERT THURSDAY AFTERNOON AND THURSDAY NIGHT. ON FRIDAY...IT WILL GET MORE INTERESTING AS COLD FRONT ASSOCIATED WITH UPPER TROUGH MOVES SOUTHEAST ACROSS THE GREAT BASIN. AT THIS TIME...BOTH THE NAM/GFS DEPICT A VERY IMPRESSIVE SURFACE PRESSURE GRADIENT DEVELOPING BETWEEN LAS VEGAS AND TONOPAH FRIDAY AFTERNOON...WITH GRADIENT WORKING SOUTH THROUGH FAR SOUTHERN NEVADA AND THE REST OF THE MOJAVE DESERT FRIDAY NIGHT. TPH-LAS PRESSURE DIFFERENCE OFF THE NAM OF 12 MB AT 5 PM FRIDAY AFTERNOON WOULD SUPPORT A MEDIUM PROBABILITY OF WIND GUSTS HITTING 60 MPH SOMEWHERE IN LAS VEGAS BASED OFF HISTORICAL DATA. TEMPERATURES WILL REMAIN ON ROLLER COASTER RIDE HITTING THE CREST THURSDAY BEFORE TUMBLING DOWN FRIDAY. .LONG TERM...THE MODELS HAVE FINALLY COME INTO GOOD AGREEMENT ON A COLD STRONG UPPER LOW DIVING SOUTHEAST ON SATURDAY AFTERNOON TOWARDS THE FOUR CORNERS REGION. THIS WILL RESULT IN GOOD COLD AIR ADVECTION ACROSS THE AREA AND SEND OUT APRIL ON A CHILLY NOTE. THE ECMWF WHICH HAS BEEN CONSISTENTLY COLDER WITH THERMAL PROFILES OVER THE AREA ON SATURDAY IS NOW EQUALLY AS COLD AS THE GFS AT 700 MB WITH BOTH MODELS FORECASTING TEMPS OF -8C OVER LAS VEGAS. AS A RESULT...I OPTED TO LOWER HIGH TEMPS ABOUT 3 TO 4 DEGREES ACROSS THE AREA WHICH WILL RESULT IN HIGH TEMPS ABOUT 10-12 DEGREES BELOW NORMAL AND MORE TYPICAL OF LATE MARCH. A SECOND PIECE OF ENERGY IS SHOWN ON THE ECMWF TO MOVE DOWN THE BACK SIDE OF THE UPPER TROUGH ON SUNDAY WHICH SHOULD REINFORCE NORTHERLY FLOW ACROSS OUR AREA. AS A RESULT OF THE ECMWF BEING CONSISTENT WITH THIS AND GIVEN IT WAS THE FIRST INDICATOR OF THE SATURDAY CHILL...HIGH TEMPS WERE ALSO LOWERED FOR SUNDAY TO ABOUT 6 DEGREES BELOW NORMAL. THE OTHER MAIN IMPACT WILL BE BRISK NORTH WINDS ACROSS THE AREA ON BOTH WEEKEND DAYS WITH THE HIGHEST WINDS IN THE COLORADO RIVER VALLEY WHERE MODELS SHOW THE HIGHEST 700 MB WINDS OF 20-30 KTS ON SATURDAY AFTERNOON AND EVENING. LAKE WIND CRITERIA MAY BE A POSSIBILITY. I ALSO LOWERED DEWPOINTS THIS WEEKEND AS SOME RATHER DRY AIR SHOULD GET YANKED SOUTHWARD. ONCE THE SYSTEM PULLS EASTWARD ON SUNDAY NIGHT AN UPPER RIDGE IS FORECAST TO BUILD EASTWARD SUNDAY NIGHT INTO MONDAY ALLOWING FOR A WARMING TREND. THE NEXT SYSTEM LOOKS TO STAY FURTHER NORTH AND NOT DIG AS DEEP AT THIS TIME BUT WE STILL GET AN INCREASE IN WIND TO SOME EXTENT ON MONDAY NIGHT/TUESDAY AS IT PASSES BY. THE INCREASE IN WIND SHOULD MIX THE LOW-LEVELS BETTER AND WARM HIGHS UP EVEN FURTHER TO AT LEAST 6-8 DEGREES ABOVE NORMAL BY TUESDAY. ANOTHER WEAK RIDGE LOOKS TO TRY TO AND BUILD INTO THE WEST ON WEDNESDAY...SO I KEPT HIGH TEMPS ABOVE NORMAL. OVERALL A DRY STRETCH OF WEATHER WITH A DECENT AMOUNT OF SUNSHINE AND BIG TEMP SWINGS TYPICAL OF SPRING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...ADAIR AVIATION...SALMEN PREV DISCUSSION...PIERCE/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 27, 4:24 AM PDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 424 AM PDT WED APR 27 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-280900- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 424 AM PDT WED APR 27 2011 /424 AM MST WED APR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WEST TO SOUTHWEST WINDS WILL INCREASE THURSDAY ACROSS THE MOJAVE DESERT AS A COLD FRONT MOVES INTO NORTHERN NEVADA. STRONG WESTERLY WINDS WILL CONTINUE ACROSS THE MOJAVE DESERT FRIDAY...WHILE WINDS WILL SHIFT TO A NORTHERLY DIRECTION BEHIND THE COLD FRONT ACROSS CENTRAL NEVADA. THE COLD FRONT WILL MOVE SOUTH THROUGH THE MOJAVE DESERT FRIDAY NIGHT WITH NORTH WINDS PERSISTING THROUGH SATURDAY. TEMPERATURES WILL BE WELL BELOW NORMAL SATURDAY AND SUNDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:11 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 45 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.